MAUDE Adverse Event Report: CORDIS CASHEL FEMORAL 55CM KIT; FILTER, INTRAVASCULAR, CARDIOVASCULAR

CORDIS CASHEL FEMORAL 55CM KIT; FILTER, INTRAVASCULAR, CARDIOVASCULAR
Model Number 466F230AF
Medical Device Problem Codes Difficult to Insert (1316); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: 4f terumo sheath.This device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
It was reported that an optease (femoral 55cm kit) was advanced with an obturator after the filter was inserted into a non-cordis 4f sheath; however, there was strong resistance felt and it was removed from the patient.The physician confirmed that part of the filter was exposed from the sheath.The product evaluation indicated that per visual analysis, the cannula sheath presented a puncture condition at 4.5 cm from the distal end and one filter barb was observed protruding the cannula sheath wall at 4.5 cm from the distal end.This was a deep vein thrombosis case.The sheath was inserted from the right femoral vein.There was no severe tortuosity.The device was used as per the instructions for use (ifu).There was no reported patient injury.The obturator remained fixed while the deployment sheath was pulled back over the obturator.It was verified under fluoroscopy that the filter was not in a side vessel.
 
Additional Manufacturer Narrative
Complaint conclusion: it was reported that an optease (femoral 55cm kit) was advanced with an obturator after the filter was inserted into a non-cordis 4f sheath; however, there was strong resistance felt and it was removed from the patient.The physician confirmed that part of the filter was exposed from the sheath.This was a deep vein thrombosis case.The sheath was inserted from the right femoral vein.There was no severe tortuosity.The device was used as per the instructions for use (ifu).There was no reported patient injury.The obturator remained fixed while the deployment sheath was pulled back over the obturator.It was verified under fluoroscopy that the filter was not in a side vessel.One non-sterile cannula sheath, one non-sterile cannula sheath and one storage tube from femoral 55cm kit products were received inside a plastic bag.Per picture of received device, there is a 6fr sheath received.The obturator was received inserted into sheath as well, the filter was received loaded into the cannula sheath.Per visual analysis the cannula sheath presented a puncture condition at 4.5 cm from distal end due to one filter barb was observed protruding cannula sheath wall at 4.5 cm from distal end.Dried blood residues were observed on the received devices.No other anomalies were observed.Functional testing was performed with the received obturator, the filter was pushed approximately 5 cm backwards, then pushed forward, the filter was successfully advanced through the cannula until filter was withdrawn from cannula.The received cannula sheath od and id was measured near to protruding area and the results were found within specification.Microsopic analysis was performed on the filter, filter barb and retrieval hook and no anomalies were observed.A review of the manufacturing documentation associated with lot 17666027 was performed and it was found that no defective units were rejected during the final assembly of this lot.The phr review does not suggest that the failure experienced by the customer could be related to the manufacturing process.Therefore, no corrective or preventive actions will be taken at this time.The complaint reported by the customer as ¿filter- impeded¿ was confirmed due to received product condition with filter barb protruding from cannula at 4.5 cm from distal end.The exact cause of the perforated sheath condition could not be determined during the analysis.Procedural factors, handling process may contribute to the failure as reported.When the filter is passing an acute bend inside the sheath due to vessel tortuosity or if force is applied, the barbs have the potential to perforate the sheath.The ifu instructs ¿to slowly advance the filter into the sheath introduce by advancing the obturator through the end of the storage tube until the filter is positioned well into the cannula of the sheath introducer.If the filter advancement is problematic, advance the sheath introducer to negotiate the curve, and then continue to advance the filter¿.Neither product analysis nor phr review results suggest that these damages found could be related to the manufacturing process.Therefore, no corrective or preventive actions will be taken at this time.

Brand Name
FEMORAL 55CM KIT
Common Device Name
FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, co. tipperary
EI 
MDR Report Key8464225
Report Number9616099-2019-02813
Device Sequence Number239736
Product Code DTK
UDI-Device Identifier20705032072899
UDI-Public20705032072899
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K140286
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2020
Device Model Number466F230AF
Device Catalogue Number466F230AF
Device Lot Number17666027
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2019
Initial Date Received by Manufacturer 03/05/2019
Supplement Date Received by Manufacturer04/12/2019
Initial Report FDA Received Date03/29/2019
Supplement Report FDA Received Date04/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1